Nonlinear Stability of Prebuckled Tapered Arches
An analytical study of the nonlinear finite deformation, buckling, and postbuckling behavior of prebuckled (prestressed) tapered arches is conducted by formulating the problem as a two-point nonlinear boundary-value problem. The prebuckled arches studied are different from traditional arches in that...
Gespeichert in:
Veröffentlicht in: | Journal of engineering mechanics 1984-01, Vol.110 (1), p.84-94 |
---|---|
Hauptverfasser: | , |
Format: | Artikel |
Sprache: | eng |
Schlagworte: | |
Online-Zugang: | Volltext |
Tags: |
Tag hinzufügen
Keine Tags, Fügen Sie den ersten Tag hinzu!
|
Zusammenfassung: | An analytical study of the nonlinear finite deformation, buckling, and postbuckling behavior of prebuckled (prestressed) tapered arches is conducted by formulating the problem as a two-point nonlinear boundary-value problem. The prebuckled arches studied are different from traditional arches in that they are made by first elastically buckling shallow straight members and then attaching them to their supports. An algorithm based on a shooting method is used to solve the system of governing coupled nonlinear differential equations. Numerical results showed that there is a class of prebuckled arches with tapered sections for which the buckling loads (symmetric limit loads) are higher than the load for the equivalent prismatic prebuckled arch. |
---|---|
ISSN: | 0733-9399 1943-7889 |
DOI: | 10.1061/(ASCE)0733-9399(1984)110:1(84) |